Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

August 19, 2021Fulton County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 19, 2021, 3:24 PM EDT for Fulton County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2021, 3:24 PM EDT (19:24 UTC)
Expired
Aug 19, 2021, 4:00 PM EDT
In force
36 min
Issued by
NWS Atlanta, GA
Wind
40

County Fulton County, GA

The radar

The Atlanta radar (KFFC), 58 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 603 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
603 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
921 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

072 
WWUS82 KFFC 191924
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
324 PM EDT Thu Aug 19 2021
 
GAZ032-033-045-192000-
North Fulton GA-Cobb GA-DeKalb GA-
324 PM EDT Thu Aug 19 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN DEKALB,
SOUTHEASTERN COBB AND CENTRAL FULTON COUNTIES THROUGH 400 PM EDT...

At 324 PM EDT...a strong thunderstorm was over Bolton, or near
Atlanta...moving east at 15 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light...unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Atlanta, Marietta, Decatur, Sandy Springs, Smyrna, Dunwoody,
Chamblee, Doraville, Clarkston, Avondale Estates, Tucker, North
Decatur, North Atlanta, North Druid Hills, Midtown, Druid Hills,
Belvedere Park, Vinings, Piedmont Park and Brookhaven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3393 8450 3395 8428 3384 8420 3374 8429
      3380 8451
TIME...MOT...LOC 1924Z 276DEG 15KT 3384 8443 

MAX HAIL SIZE...
MAX WIND GUST...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 19, 3:22 PM EDT, 2 minutes earlier.

Area forecast discussion, Aug 19, 3:22 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
322 PM EDT Thu Aug 19 2021

.SHORT TERM /Tonight through Friday Night/...

A weak shortwave is providing the impetus for the development of a
decent coverage of showers and thunderstorms this afternoon across
north Georgia. With analyzed SBCAPE as high as 3000-3500 J/kg, a few
stronger storms remain possible with gusty winds the primary
threat. Additionally, locally heavy rainfall could lead to
isolated hydrological concerns given saturated soils and elevated
waterways from the recent passage of Fred, particularly where
thunderstorm training occurs. With that said, storm motion is
fairly rapid, so widespread flooding concerns are not anticipated.
Convection will propagate east and southeastward through the
evening along outflow until gradually diminishing with the loss of
heating by late evening.

On Friday, the forecast area will be situated in a northwest flow
regime aloft between the building ridge to the west and trough over
the Northeast. While the impetus for development will be less clear
cut than today, the combination of the moist airmass as well as any
weak perturbations working around the periphery of the trough will
allow for the development of scattered thunderstorms again by Friday
afternoon. Locally heavy rainfall and brief gusty winds again can be
expected in stronger convection.

RW

.LONG TERM /Saturday through Thursday/...

Our CWA remains sandwiched between a lifting upper-level low and a
broadening upper-level high as we enter the extended, placing the
area in a regime of NW flow. A swath of increased moisture (PWATs of
1.5-2") lingers across the area until the fringes of the high begins
to push it off towards the Gulf, so a diurnally-forced convective
pattern will be maintained through the weekend. Modest instability
suggests that rumbles of thunder will accompany many of the showers
that form. By Monday, the key player in the forecast will be the
upper-level ridge that has finished its push to the east, bringing
with it drier air and warmer temperatures. A weakness in the ridge
begins to develop towards the end of next week which sees a return
of moisture and higher PoPs.

Hochstatter/NListemaa

&&

.AVIATION...
18Z Update...
VFR conditions prevail this afternoon. Scattered to widespread
shra/tsra will continue to develop and affect TAF sites through
around 00z-01z before diminishing. Reductions in vsby/cigs can be
expected in tsra as well as potential for gusty winds. Some
potential for lower cigs at ATL area sites by 10-12Z Friday with
lowest cigs likely northwest. Winds will be W at 4-8 kts outside
of tsra.

//ATL Confidence...18Z Update...
Medium confidence on Friday morning cigs.
High confidence on other elements.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  88  71  90 /  30  50  30  30
Atlanta         72  87  72  88 /  40  60  40  50
Blairsville     66  83  65  83 /  50  60  30  30
Cartersville    70  87  71  88 /  40  60  40  40
Columbus        74  88  73  89 /  30  60  40  60
Gainesville     71  87  70  88 /  40  50  30  30
Macon           73  90  72  92 /  30  60  40  50
Rome            71  87  71  89 /  50  60  40  50
Peachtree City  72  87  71  88 /  40  60  40  50
Vidalia         76  91  75  91 /  20  50  40  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
LONG TERM....Hochstatter/NListemaa
AVIATION...RW
Hazardous weather outlook, Aug 19, 2:36 PM EDT, 48 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
236 PM EDT Thu Aug 19 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201030-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
236 PM EDT Thu Aug 19 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are possible through this evening. The
primary hazards from any thunderstorms will be locally heavy
rain, cloud to ground lightning, and gusty winds.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Scattered, mainly afternoon and evening thunderstorms, are expected
each day. The primary threats will be locally heavy rain, cloud to
ground lightning, and gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Aug 19, 2:21 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
221 PM EDT Thu Aug 19 2021

GAZ082-083-095-191845-
Bibb GA-Houston GA-Twiggs GA-
221 PM EDT Thu Aug 19 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN BIBB,
CENTRAL TWIGGS AND NORTH CENTRAL HOUSTON COUNTIES THROUGH 245 PM
EDT...

At 220 PM EDT...a strong thunderstorm was over Rutland, or near
Macon...moving east at 25 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Macon, Jeffersonville, Warner Robins, Marion, Bullard, Rutland,
Fitzpatrick, Ripley, Huber, Cross Keys, District Path, Dry Branch,
Myricks Mill, Elberta, Franklinton and Middle Georgia Regional
Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3265 8367 3284 8369 3286 8355 3284 8352
      3288 8344 3289 8340 3274 8332 3260 8336
TIME...MOT...LOC 1820Z 273DEG 20KT 3274 8360

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 19, 2:23 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
223 PM EDT Thu Aug 19 2021

GAZ016-191845-
White GA-
223 PM EDT Thu Aug 19 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL WHITE COUNTY
THROUGH 245 PM EDT...

At 223 PM EDT...a strong thunderstorm was over Qualatchee Lake, or
over Cleveland...moving east at 15 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cleveland, Helen, Unicoi State Park, Camp Coleman Lake, Robertstown,
Leaf, Smithgall Woods Conservation Are, Sautee and Qualatchee Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3472 8364 3469 8364 3465 8366 3462 8364
      3460 8364 3456 8363 3455 8362 3454 8362
      3457 8386 3469 8387 3469 8386 3470 8386
      3474 8363
TIME...MOT...LOC 1823Z 274DEG 13KT 3462 8379

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 19, 2:32 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
232 PM EDT Thu Aug 19 2021

GAZ031-041-042-191900-
Haralson GA-Carroll GA-Paulding GA-
232 PM EDT Thu Aug 19 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
PAULDING, NORTHEASTERN HARALSON AND NORTHEASTERN CARROLL COUNTIES
THROUGH 300 PM EDT...

At 232 PM EDT...a strong thunderstorm was over Buchanan...moving east
at 15 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Buchanan, Villa Rica, Bremen, Temple, Draketown and Eubank Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3390 8522 3391 8515 3391 8505 3392 8505
      3393 8491 3380 8490 3366 8493 3374 8524
TIME...MOT...LOC 1832Z 274DEG 13KT 3380 8514

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 19, 3:07 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
307 PM EDT Thu Aug 19 2021

GAZ020-030-031-191930-
Polk GA-Bartow GA-Paulding GA-
307 PM EDT Thu Aug 19 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
PAULDING, EASTERN POLK AND SOUTHWESTERN BARTOW COUNTIES THROUGH 330
PM EDT...

At 307 PM EDT...a strong thunderstorm was over Fish Creek, or near
Cedartown...moving east at 10 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cedartown, Rockmart, Aragon, Braswell, Taylorsville, Yorkville,
Seney, Fish Creek, Antioch and Van Wert.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3405 8524 3410 8508 3410 8505 3411 8505
      3413 8497 3402 8492 3392 8497 3393 8525
TIME...MOT...LOC 1907Z 266DEG 7KT 3401 8517

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 19, 3:12 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
312 PM EDT Thu Aug 19 2021

GAZ023>025-191945-
Hall GA-Banks GA-Jackson GA-
312 PM EDT Thu Aug 19 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN BANKS,
SOUTHEASTERN HALL AND NORTHWESTERN JACKSON COUNTIES THROUGH 345 PM
EDT...

At 311 PM EDT...a strong thunderstorm was near Candler, or near
Gainesville...moving east at 20 mph.

HAZARD...40 to 50 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Gainesville, Jefferson, Maysville, Pendergrass, Gillsville, Talmo and
Candler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3422 8386 3436 8383 3434 8354 3423 8352
      3413 8360
TIME...MOT...LOC 1911Z 281DEG 16KT 3427 8377

MAX HAIL SIZE...
MAX WIND GUST...50MPH
Special weather statement, Aug 19, 3:24 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
324 PM EDT Thu Aug 19 2021

GAZ032-033-045-192000-
North Fulton GA-Cobb GA-DeKalb GA-
324 PM EDT Thu Aug 19 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN DEKALB,
SOUTHEASTERN COBB AND CENTRAL FULTON COUNTIES THROUGH 400 PM EDT...

At 324 PM EDT...a strong thunderstorm was over Bolton, or near
Atlanta...moving east at 15 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Atlanta, Marietta, Decatur, Sandy Springs, Smyrna, Dunwoody,
Chamblee, Doraville, Clarkston, Avondale Estates, Tucker, North
Decatur, North Atlanta, North Druid Hills, Midtown, Druid Hills,
Belvedere Park, Vinings, Piedmont Park and Brookhaven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3393 8450 3395 8428 3384 8420 3374 8429
      3380 8451
TIME...MOT...LOC 1924Z 276DEG 15KT 3384 8443

MAX HAIL SIZE...
MAX WIND GUST...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 8:13 PM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs16 hr
Aug 19, 1:54 PM EDTSpecial Weather StatementFFCBartow36 min
Aug 19, 2:21 PM EDTSpecial Weather StatementFFCTwiggs24 min
Aug 19, 2:23 PM EDTSpecial Weather StatementFFCWhite22 min
Aug 19, 2:32 PM EDTSpecial Weather StatementFFCHaralson28 min
Aug 19, 3:07 PM EDTSpecial Weather StatementFFCPolk23 min
Aug 19, 3:12 PM EDTSpecial Weather StatementFFCHall33 min
Aug 19, 3:33 PM EDTFlash Flood WarningFFCPolk3 hr
Aug 19, 3:38 PM EDTSpecial Weather StatementFFCBanks22 min
Aug 19, 4:04 PM EDTSpecial Weather StatementFFCDeKalb, Gwinnett26 min
Aug 19, 4:35 PM EDTSpecial Weather StatementFFCGwinnett25 min
Aug 19, 4:41 PM EDTRiver Flood WarningFFCPolk6 hr
Aug 19, 5:01 PM EDTSpecial Weather StatementFFCBarrow, Walton29 min
Aug 19, 5:04 PM EDTSpecial Weather StatementFFCJasper, Newton26 min
Aug 19, 5:13 PM EDTSpecial Weather StatementFFCMeriwether32 min
Aug 19, 5:32 PM EDTRiver Flood WarningFFCGwinnett112 min
Aug 19, 5:36 PM EDTSpecial Weather StatementFFCMorgan24 min
Aug 19, 6:11 PM EDTSpecial Weather StatementFFCUpson34 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.